Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 387, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2012, 10:32 PM CDT for 6 counties in Oklahoma. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 14, 2012, 11:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 10:40 PM CDT | TSTM WND GST 58 | 16 Nne Freedom, OK | OK MESONET |
| Jun 14, 10:45 PM CDT | TSTM WND GST 60 | 16 Nne Freedom, OK | |
| Jun 14, 11:00 PM CDT | TSTM WND GST 58 | 3 Ssw Freedom, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 9:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4124 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS54 KOUN 150332
SVROUN
OKC003-045-059-093-151-153-150430-
/O.NEW.KOUN.SV.W.0387.120615T0332Z-120615T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ALFALFA COUNTY IN NORTHWEST OKLAHOMA...
NORTHERN ELLIS COUNTY IN NORTHWEST OKLAHOMA...
SOUTHEASTERN HARPER COUNTY IN NORTHWEST OKLAHOMA...
NORTHWESTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA...
WOODS COUNTY IN NORTHWEST OKLAHOMA...
WOODWARD COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 1130 PM CDT
* AT 1030 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
BUTTERMILK TO 7 MILES NORTHWEST OF FORT SUPPLY TO 9 MILES
NORTHWEST OF SHATTUCK...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODWARD...ALVA...MOORELAND...WAYNOKA...FORT SUPPLY...FARGO...
FREEDOM...BURLINGTON...DACOMA...SHARON...MUTUAL...BYRON...
AMORITA...CAPRON...MAY...AVARD...QUINLAN...SELMAN...
DRIFTWOOD AND INGERSOLL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3699 9819 3656 9862 3616 9917 3616 9924
3640 10000 3645 10000 3700 9939
TIME...MOT...LOC 0330Z 290DEG 35KT 3700 9931 3668 9963 3640 9995
$$1 follow-up statement
599
WWUS54 KOUN 150355
SVSOUN
SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1055 PM
CDT THU JUN 14 2012
OKC003-045-059-093-151-153-150430-
/O.CON.KOUN.SV.W.0387.000000T0000Z-120615T0430Z/
MAJOR OK-HARPER OK-WOODS OK-WOODWARD OK-ELLIS OK-ALFALFA OK-
1055 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
CDT FOR NORTHWESTERN MAJOR...SOUTHEASTERN HARPER...WOODS...
WOODWARD...NORTHERN ELLIS AND NORTHWESTERN ALFALFA COUNTIES...
AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF AETNA TO 10 MILES EAST OF
FORT SUPPLY TO GAGE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODWARD...ALVA...MOORELAND...WAYNOKA...FORT SUPPLY...FARGO...
FREEDOM...BURLINGTON...DACOMA...SHARON...MUTUAL...BYRON...AMORITA...
CAPRON...MAY...AVARD...QUINLAN...SELMAN...DRIFTWOOD AND INGERSOLL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3699 9819 3656 9862 3616 9917 3616 9924
3640 10000 3645 10000 3700 9939
TIME...MOT...LOC 0352Z 289DEG 35KT 3695 9910 3661 9938 3636 9979
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:38 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 14, 6:38 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 638 PM CDT THU JUN 14 2012 .AVIATION... 15/00Z TAFS...VFR CONDITIONS EXPECTED FOR MOST OF THE FORECAST CYCLE. MVFR/IFR CONDITIONS EXPECTED NEAR THUNDERSTORMS OVERNIGHT. MVFR CIGS MAY OCCUR TOWARD AND AFTER 12Z ACROSS CENTRAL PORTIONS OF OKLAHOMA BEFORE MIXING ALLOWS CIGS TO LIFT AND BREAK. AS FAR AS STORM CHANCES...MOST SHORT-TERM MODEL SOLUTIONS ALLOW STORMS OVER PANHANDLES TO APPROACH KGAG/KWWR BY 03Z BEFORE DISSIPATING ALTOGETHER. MAIN FOCUS FOR ORGANIZED STORMS WILL BE ACTIVITY OVER KANSAS THAT IS EXPECTED TO BUILD SOUTHEASTWARD TOWARD KPNC BY 05Z. WILL INCLUDE PROB30 AT KOKC/KOUN LATE TONIGHT WITH SOME MODEL SOLUTIONS ALLOWING MCS COLD POOL TO SUPPORT TSRA THAT FAR SOUTH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 71 91 / 30 20 20 10 HOBART OK 71 92 70 93 / 30 20 20 10 WICHITA FALLS TX 72 94 72 94 / 10 10 10 10 GAGE OK 70 90 69 94 / 40 20 30 20 PONCA CITY OK 72 87 73 90 / 50 40 20 20 DURANT OK 71 91 71 91 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 14, 9:55 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT THU JUN 14 2012
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
955 PM CDT THU JUN 14 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE STORMS ACROSS MUCH OF WESTERN AND
NORTHERN OKLAHOMA...AND WESTERN NORTH TEXAS THIS EVENING AND
OVERNIGHT.
LOCATION...
THE RISK AREA IS ALONG AND NORTHWEST OF A LINE FROM STILLWATER TO EL
RENO TO LAWTON AND WICHITA FALLS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
9 PM THROUGH 3 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. THIS ACTIVITY WILL
PROGRESS OVER THE WESTERN THIRD OR SO OF OKLAHOMA AND MUCH OF
WESTERN NORTH TEXAS...BUT AS IT DOES...STORMS ARE EXPECTED TO WEAKEN.
ANOTHER COMPLEX OF STORMS IS EXPECTED TO MOVE FROM SOUTHERN KANSAS
INTO NORTHERN AND CENTRAL OKLAHOMA OVERNIGHT. THIS COMPLEX IS
EXPECTED TO YIELD THE GREATER SEVERE WEATHER THREAT OF DAMAGING WIND
GUSTS AND HAIL UP THE SIZE OF GOLFBALLS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY BE ONGOING ACROSS PART OF CENTRAL OKLAHOMA
AND PERHAPS SOUTHERN OKLAHOMA EARLY FRIDAY MORNING. ANOTHER
OPPORTUNITY FOR THUNDERSTORMS MAY OCCUR SATURDAY NIGHT ACROSS
NORTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM FRIDAY.In the hours before
Special weather statement, Jun 14, 8:30 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT THU JUN 14 2012
OKZ021-033-034-036-TXZ083-084-087-150200-
HARMON OK-GREER OK-JACKSON OK-BECKHAM OK-HARDEMAN TX-FOARD TX-KNOX
TX-
830 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...WESTERN GREER...
SOUTHWESTERN JACKSON...SOUTHWESTERN BECKHAM...HARDEMAN...FOARD AND
NORTHWESTERN KNOX COUNTIES UNTIL 900 PM CDT...
AT 827 PM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM ALANREED...TO 20 MILES WEST OF CHILDRESS...TO NEAR MATADOR...
MOVING EAST AT 25 MPH. IF THE STORMS MAINTAIN STRENGTH...SEVERE WIND
GUSTS AND POSSIBLY LARGE HAIL COULD MOVE INTO FAR WESTERN OKLAHOMA
AND ADJACENT PARTS OF NORTH TEXAS.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3420 10005 3424 10001 3423 10000 3513 10000
3519 9960 3423 9955 3350 9999 3383 10000
3384 10005 3398 10005
TIME...MOT...LOC 0127Z 286DEG 21KT 3518 10070 3443 10065 3383 10098Special weather statement, Jun 14, 8:56 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT THU JUN 14 2012
OKZ021-033-034-036-TXZ083-084-087-150230-
HARMON OK-GREER OK-JACKSON OK-BECKHAM OK-HARDEMAN TX-FOARD TX-KNOX
TX-
856 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...WESTERN GREER...
SOUTHWESTERN JACKSON...SOUTHWESTERN BECKHAM...HARDEMAN...
NORTHWESTERN FOARD AND NORTHWESTERN KNOX COUNTIES UNTIL 930 PM CDT...
AT 854 PM CDT...SEVERE THUNDERSTORMS OVER THE TEXAS PANHANDLE WERE
ALONG A LINE EXTENDING FROM 9 MILES WEST OF DOZIER...TO 15 MILES
WEST OF CHILDRESS...TO AFTON... MOVING EAST AT 20 MPH. IF STORMS
MAINTAIN THEIR INTENSITY...WARNINGS WILL BE ISSUED FOR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3527 10000
3531 9957 3452 9958 3360 9990 3364 9999
3383 10000 3384 10005
TIME...MOT...LOC 0154Z 275DEG 19KT 3512 10050 3447 10051 3376 10084Special weather statement, Jun 14, 10:21 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1021 PM CDT THU JUN 14 2012 OKZ021-022-034>037-TXZ085-086-150345- GREER OK-KIOWA OK-WASHITA OK-TILLMAN OK-JACKSON OK-BECKHAM OK- WICHITA TX-WILBARGER TX- 1021 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREER...KIOWA... SOUTHWESTERN WASHITA...NORTHWESTERN TILLMAN...NORTHEASTERN JACKSON... SOUTHEASTERN BECKHAM...NORTHWESTERN WICHITA AND NORTHERN WILBARGER COUNTIES UNTIL 1045 PM CDT... AT 1020 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM WINDS EXTENDED FROM ALONG A LINE EXTENDING FROM WILLOW TO MEDICINE MOUND...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ALTUS...VERNON...HOBART...FREDERICK...GRANITE...SNYDER...TIPTON... BLAIR...SENTINEL...LONE WOLF...MOUNTAIN PARK...DAVIDSON... ROOSEVELT...MANITOU...GOTEBO...MARTHA...ROCKY...HEADRICK...ELMER AND COOPERTON. LAT...LON 3518 9939 3525 9886 3406 9888 3413 9940 TIME...MOT...LOC 0320Z 269DEG 28KT 3502 9955 3412 9956
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:30 PM CDT | Special Weather Statement | OUN | Harmon | 30 min |
| Jun 14, 8:56 PM CDT | Special Weather Statement | OUN | Beckham, Harmon | 34 min |
| Jun 14, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Roger Mills | 59 min |
| Jun 14, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 55 min |
| Jun 14, 10:21 PM CDT | Special Weather Statement | OUN | Kiowa, Tillman | 24 min |
| Jun 14, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 64 min |
| Jun 14, 11:27 PM CDT | Special Weather Statement | OUN | Kiowa, Tillman | 33 min |
| Jun 14, 11:31 PM CDT | Special Weather Statement | OUN | Alfalfa, Woodward | 29 min |
| Jun 14, 11:52 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Major | 23 min |
| Jun 15, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Kingfisher, Major | 40 min |
| Jun 15, 12:23 AM CDT | Special Weather Statement | OUN | Cotton | 37 min |
| Jun 15, 12:25 AM CDT | Special Weather Statement | OUN | Dewey | 50 min |
| Jun 15, 12:37 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Kiowa, Washita | 68 min |
| Jun 15, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Grant, Kay, Kingfisher, Logan and 3 more | 59 min |
| Jun 15, 1:45 AM CDT | Special Weather Statement | OUN | Lincoln, Logan, Oklahoma, Payne | 45 min |
| Jun 15, 2:11 AM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Kingfisher, Lincoln, Logan, Noble and 2 more | 64 min |
| Jun 15, 2:15 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 30 min |
| Jun 15, 2:59 AM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Lincoln, Oklahoma | 46 min |
| Jun 15, 3:49 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 41 min |
| Jun 15, 4:39 AM CDT | Special Weather Statement | OUN | Hughes, Pottawatomie, Seminole | 51 min |
| Jun 15, 5:28 AM CDT | Special Weather Statement | OUN | Atoka, Coal, Hughes | 47 min |
| Jun 15, 1:17 PM CDT | Special Weather Statement | OUN | Carter, Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.